Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 70, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 23, 2008, 4:30 PM EDT for Allegany County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2008, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 23, 2008, 5:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:13 PM EDT | HAIL 0.75 | 3 N Angelica, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 232029
SVRBUF
NYC003-232130-
/O.NEW.KBUF.SV.W.0070.080623T2030Z-080623T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
430 PM EDT MON JUN 23 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGANY COUNTY IN WESTERN NEW YORK
* UNTIL 530 PM EDT
* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RUSHFORD TO 20 MILES WEST OF
CUBA...OR ALONG A LINE EXTENDING FROM 25 MILES NORTH OF OLEAN TO 5
MILES SOUTHEAST OF SALAMANCA...AND MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RUSHFORD BY 445 PM EDT...
HOUGHTON BY 450 PM EDT...
CUBA BY 515 PM EDT...
BELFAST BY 520 PM EDT...
LAT...LON 4251 7831 4251 7784 4248 7782 4248 7774
4247 7772 4232 7772 4208 7801 4208 7831
TIME...MOT...LOC 2030Z 277DEG 13KT 4243 7827 4212 7863
$$
TMA3 follow-up statements
000
WWUS51 KBUF 232102
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
503 PM EDT MON JUN 23 2008
NYC003-232130-
/O.CON.KBUF.SV.W.0070.000000T0000Z-080623T2130Z/
ALLEGANY NY-
503 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR ALLEGANY COUNTY...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BELFAST...OR 17 MILES NORTHWEST OF WELLSVILLE...MOVING
EAST AT 21 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ANGELICA BY 515 PM EDT...
LAT...LON 4208 7831 4243 7831 4251 7784 4248 7782
4248 7774 4247 7772 4232 7772 4208 7801
TIME...MOT...LOC 2103Z 288DEG 18KT 4233 7811
$$
TMA000
WWUS51 KBUF 232118
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
517 PM EDT MON JUN 23 2008
NYC003-232130-
/O.CON.KBUF.SV.W.0070.000000T0000Z-080623T2130Z/
ALLEGANY NY-
517 PM EDT MON JUN 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL ALLEGANY COUNTY...
AT 515 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR BIRDSALL...OR 16 MILES WEST OF ARKPORT...
MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALMOND BY 530 PM EDT...
LAT...LON 4208 7801 4216 7814 4240 7813 4245 7793
4248 7774 4247 7772 4232 7772
TIME...MOT...LOC 2117Z 277DEG 24KT 4236 7793
$$
RSH000
WWUS51 KBUF 232134
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
534 PM EDT MON JUN 23 2008
NYC003-232144-
/O.EXP.KBUF.SV.W.0070.000000T0000Z-080623T2130Z/
ALLEGANY NY-
534 PM EDT MON JUN 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ALLEGANY COUNTY HAS
EXPIRED...
AT 534 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
LAT...LON 4208 7801 4216 7814 4240 7813 4245 7793
4248 7774 4247 7772 4232 7772
TIME...MOT...LOC 2118Z 277DEG 24KT 4236 7792
$$
RSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:59 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 23, 2:59 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 259 PM EDT MON JUN 23 2008 .SYNOPSIS... AN UPPER TROUGH CENTERED ACROSS THE EASTERN GREAT LAKES REGION WILL CONTINUE TO PRODUCE A SOUTHWEST FLOW OF RATHER MOIST UNSTABLE AIR ACROSS OUR REGION THROUGH TONIGHT AS IT SLIDES EAST. DRIER AIR WILL FOLLOW FROM TUESDAY THROUGH MIDWEEK AS THE UPPER TROUGH MOVES FURTHER EAST AND A SURFACE HIGH NOSES IN FROM THE OHIO VALLEY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... CONVECTION CONTINUES TO BUILD ON LAKE BREEZE BOUNDARIES OFF ERIE AND ONTARIO THROUGH LATE AFTERNOON. ACROSS CHAUTAUQUA COUNTY IN PARTICULAR, IF CELLS REMAIN LOCKED ON THE LAKE BREEZE BOUNDARY WE WILL SEE TRAINING OF ACTIVITY WHICH COULD LEAD TO LOCALIZED FLOODING. THIS SITUATION WILL HAVE TO BE WATCHED CLOSELY. ACROSS THE REST OF THE REGION THUNDERSTORMS MAY HOLD ON FOR A FEW HOURS AFTER SUNSET AS THE SHORT WAVE CONTINUES TO FUEL ORGANIZED COVECTIVE ACTIVITY. WE WILL MONITOR CONDITIONS CLOSELY IN CASE A SVR TSTM WATCH IS ISSUED FOR THE AREA. ONCE RAIN DOES WIND DOWN OVERNIGHT, SOME OF OUR AREAS MORE PRONE TO FOG, ESPECIALLY OVER THE SOUTHERN TIER WILL LIKELY DEVELOP FOG IN THE 3AM TO 7AM TIMEFRAME. MODELS ALL INDICATE THE SHORT WAVE WILL EXIT WESTERN NEW YORK BY EARLY TUESDAY MORNING AND CENTRAL NEW YORK BY NOON ENDING ANY THREAT OF RAINFALL. THREAT OF SHWR/TSTM ACTIVITY WILL END EARLY IN THE EVENING WITH SKIES GENLY MSTLY CLDY. TEMPS TODAY WILL RANGE FROM THE MID TO UPPER 70S WITH LOWS TONIGHT IN THE MID 50S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... THE UPPER TROUGH CONTINUES TO TRACK EASTWARD TUESDAY NIGHT AND WEDNESDAY AS OUR REGION COMES UNDER THE INFLUENCE OF A BROAD NEARLY ZONAL WEST NORTHWEST FLOW ALOFT RIGHT THROUGH THURSDAY WITH SLOW WARM ADVECTION AT LEAST AS DEEP AS THE 850 MB LEVEL. WE WILL CONTINUE WITH A DRY FORECAST THROUGH WEDNESDAY NIGHT...BUT WE ARE A LITTLE CONCERNED WITH THE SOUTHERN TIER FOR THE WEDNESDAY NIGHT PERIOD. BOTH THE WRF-NMM AND THE GFS INDICATE A WEAK SHORT WAVE IN THE ABOVE MENTIONED FLOW PATTERN ZIPPING EAST SOUTHEAST OVERNIGHT ALONG AN ELEVATED BAROCLINIC ZONE. THE WRF-NMM IS QUITE A BIT FASTER THAN THE GFS. THERE IS ALSO SOME FAIRLY IMPRESSIVE MODEL QPF JUST TO OUR SOUTH. IT WILL HAVE TO BE WATCHED IN FURTHER MODEL RUNS. WARM ADVECTION CONTINUES THURSDAY. STILL LOOKS LIKE A PRETTY GOOD DAY BUT THE CHANCE POPS LOOK REASONABLE CONSIDERING THE WEST NORTHWEST FLOW ALOFT ALONG WITH DIURNAL HEATING. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... DURING THIS PERIOD IT LOOKS LIKE UNSETTLED WEATHER WILL BE LIKELY... ESPECIALLY DURING THE WEEKEND AND ON INTO MONDAY. THE FIRST PART OF THE PERIOD...THURSDAY NIGHT THROUGH FRIDAY MAY BE THE BETTER WEATHER OF THE PERIOD WITH A ZONAL FLOW PATTERN IN PLACE WITH ONLY WEAK IMPULSES WORKING ACROSS THE AREA...WITH ECMWF SHOWING SOME SHORT WAVE RIDGING WORKING ACROSS THE AREA. BOTH THE GFS AND ECMWF DEVELOPING A CLOSED LOW OVER THE GREAT LAKES REGION BY THE WEEKEND INTO MONDAY...BUT STILL A FAIR AMOUNT OF SPREAD SHOWING UP IN THE MREF ENSEMBLES MEANS DURING THIS TIME PERIOD. CONFIDENCE REMAIN LOW DURING THE PORTION OF THE FORECAST...THEREFORE WILL MAINTAIN CHANCE CATEGORY PROBABILITIES BUT IF THE UPPER LOW DOES DEVELOP AS SUGGESTED BY THE GFS/ECMWF CHANCES FOR PRECIPITATION WILL INCREASE. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... WITH CONVECTION FIRING UP EARLY THIS AFTERNOON MOST AREAS WILL REMAIN VFR. HOWEVER, LAKE BREEZE BOUNDARIES WILL FOCUS THUNDERSTORM DEVELOPMENT AND SITES SUCH AS KROC AND KJHW WILL BRIEFLY GO MVFR FOR CEILING AND VSBY IN THUNDERSTORMS. KBUF, KIAG AND KART SHOULD BE PROTECTED A BIT BY COOLER LAKE BREEZES WHICH WILL LIMIT CONVECTION AT THOSE SITES BUT AFT 21Z AS THE LAKE BREEZE BOUNDARIES WEAKEN WHATEVER IS LEFT THUNDERSTORM-WISE COULD MOVE THROUGH THOSE TAF SITES AS WELL, BRIEFLY DROPPING CONDITIONS TO MVFR FOR BOTHE CEILING AND VSBY. THE ACTIVITY SHLD WIND DOWN BY 00Z WITH VFR CONDITIONS. TOWARD 08Z-09Z SOME MVFR VSBYS ARE POSSIBLE IN FOG WITH VSBYS AS LOW AS 1/2 MILE ACROSS THE SOUTHERN TIER WITH CIGS DOWN TO 5 HND FT. OUTLOOK... TUESDAY...VFR. WEDNESDAY...VFR. LOCALIZED IFR IN MORNING VALLEY FOG. THURSDAY...VFR. CHC SHWRS/TSTMS. FRIDAY...VFR. CHC/SHWRS/TSTMS. && .MARINE... THE LOWER LAKES WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT CRITERIA AT LEAST THROUGH MID WEEK AS PRESSURE GRADIENTS REMAIN WEAK. MARINERS WILL STILL HAVE TO BE ON THE WATCH THOUGH FOR THUNDERSTORM ACTIVITY LATE THIS AFTERNOON AND TIS EVENING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TAN SHORT TERM...TMA LONG TERM...TMA AVIATION...TAN MARINE...TMA
Hazardous weather outlook, Jun 23, 5:18 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT MON JUN 23 2008 NYZ012>014-019>021-085-240930- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 518 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE THREAT WILL BE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-010-011-240930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE- 518 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-240930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT MON JUN 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Jun 23, 12:43 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1243 PM EDT MON JUN 23 2008 NYZ001>004-231830- NIAGARA-ORLEANS-MONROE-WAYNE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK 1243 PM EDT MON JUN 23 2008 AT 1245 PM NATIONAL WEATHER SERVICE SATELLITE AND RADAR WERE INDICATING THAT SHOWERS AND THUNDERSTORMS WERE GOING TO RAPIDLY DEVELOP ALONG THE SOUTH SHORE OF LAKE ONTARIO. MOST OF THE ACTIVITY WILL BE CONFINED, AT LEAST INITIALLY, TO AREAS ALONG AND NORTH OF ROUTE 104, BUT COULD SPREAD FARTHER SOUTH BY 230 PM TO 3. SOME OF THE THUNDERSTORMS WILL CONTAIL TORRENTIAL DOWNPOURS, STRONG GUSTY WINDS, AND SMALL HAIL. THE STORMS WILL PERSIST WELL INTO THE AFTERNOON.
Special weather statement, Jun 23, 3:13 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 313 PM EDT MON JUN 23 2008 NYZ019-020-232015- CHAUTAUQUA-CATTARAUGUS- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN 313 PM EDT MON JUN 23 2008 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS MOVING ACROSS THE REGION... AT 310 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING OVER CHAUTAUQUA COUNTY FROM FINDLEY LAKE AND CLYMER NORTHEAST, TO CHERRY CREEK AND ARKWRIGHT. THIS AREA ALSO COVERED THE NORTHWEST CORNER OF CATTARAUGUS COUNTY, FROM CONEWANGO TO ASHFORD HOLLOW, NORTHWARD. SOME OF THESE STORMS CONTAIN TORRENTIAL DOWNPOURS, GUSTY WINDS, FREQUENT LIGHTNING, AND HAIL. BE ON THE ALERT FOR PONDING ON ROADS, AND SOME POOR DRAINAGE FLOODING IS LIKELY FOR SOME LOCATIONS. THIS ACTIVITY WILL CONTINUE MOVING ACROSS THE SAME AREAS THROUGH 4 PM.
Special weather statement, Jun 23, 3:47 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 347 PM EDT MON JUN 23 2008 NYZ019-232100- CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 347 PM EDT MON JUN 23 2008 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS FOR PORTIONS OF THE COUNTY... AT 340 PM, NATIONAL WEATHER SERVICE DOPPLER CONTINUED TO INDICATE STRONG THUNDERSTORMS CONTAINING TORRENTIAL DOWNPOURS, FREQUENT LIGHT, GUSTY WINDS, AND POSSIBLY HAIL. THE HEAVIEST STORM WAS LOCATED BETWEEN LAKEWOOD AND BEMUS POINT MOVING NORTHEAST. THIS STORM WILL BE NEAR GERRY AROUND 4 PM, AND NEAR ELLINGTON AND CHERRY CREEK AROUND 415 PM. POOR DRAINAGE FLOODING IS LIKELY FOR MANY LOCATIONS WHERE THUNDERSTORMS HAVE BEEN PERSISTENTLY MOVING ACROSS.
Special weather statement, Jun 23, 4:01 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 401 PM EDT MON JUN 23 2008 NYZ019-232115- CHAUTAUQUA- INCLUDING THE CITY OF...JAMESTOWN 401 PM EDT MON JUN 23 2008 ...STRONG THUNDERSTORMS CONTINUE FOR PORTIONS OF THE COUNTY... SHOWERS AND THUNDERSTORMS CONTINUE MAINLY OVER THE SOUTHERN HALF OF THE COUNTY. AT 355 PM, THE HEAVIEST STORMS STRETCHED BETWEEN BEMUS POINT AND JAMESTOWN, ALL WERE MOVING EASTWARD AND SHOULD BE NEAR KENNEDY AND ELLINGTON AROUND 415 PM. THESE STORMS CONTAIN TORRENTIAL DOWNPOURS, GUSTY WINDS, FREQUENT LIGHTNING AND HAIL. WATCH FOR PONDING ON ROADS, AND AREAS OF POOR DRAINAGE FLOODING.
Local storm report, Jun 23, 4:17 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
417 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 E ELLICOTTVILLE 42.27N 78.63W
06/23/2008 E0.88 INCH CATTARAUGUS NY TRAINED SPOTTER
&&
TNIZIOLThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:30 PM EDT | Special Marine Warning | BUF | 41 min | |
| Jun 23, 3:16 PM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
| Jun 23, 3:40 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 80 min |
| Jun 23, 5:51 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 54 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.